How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I, just stopped Zoloft and started pristiq immediately, is

This answer was rated:

I, just stopped Zoloft and started pristiq immediately, is that ok?

Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help you.

Elliott, LPCC, NCC :

How long ago did you stop taking the Zoloft?

Elliott, LPCC, NCC :

And why did your physicXXXXX XXXXXe to Pristiq?

Elliott, LPCC, NCC :

Was your doctor a psychiatrist or just your family doctor?

Customer:

About 10 days,and immediately began to Pristiq, My obgyn changed my medicine because I wasn't sleeping, tired all the time, foggy brain,etc

Elliott, LPCC, NCC :

Did he or she tell you about the possibility that you could get some withdrawal symptoms from quitting the Zoloft abruptly? Are you getting any such symptoms?

Elliott, LPCC, NCC :

It is usually recommended that you wean off the Zoloft while starting the Pristiq. You should be able to prevent any withdrawal symptoms that way. Your doctor should have given you the schedule though, as he/she knows what dosage of Zoloft you were on and for how long.

Elliott, LPCC, NCC :

If you are not getting any withdrawal symptoms then you will probably be alright. Otherwise you might have to wean off the Zoloft while you wean onto the Pristiq.

Elliott, LPCC, NCC :

The possible side effects (possible not always probable) are varied.

Customer:

No, he said I could stop the Zoloft and immediately start PRISTIQ. I have not had any strange symptoms. Would it be safer to get back on the Zoloft and wean off as you said? but how do you wean off?? ( what would withdrawal symptoms be?). I don't want to get into trouble here.....

Elliott, LPCC, NCC :

The most frequent symptoms are irritability, agitation, dizziness, headache, nervousness, crying, emotional instability, bad dreams and anger. Your depression could get worse. These symptoms happen to about one-quarter of those who withdraw. If you are not experiencing them, then you are probably going to make the transition without incident.

Elliott, LPCC, NCC :

He should not have taken a chance, but if you have not been affected, then let us be thankful.

Elliott, LPCC, NCC :

Weaning means gradually reducing the amount of one drug while gradually increasing the dose of the new drug until you are finished with the old one and have the full dose of the new one.

Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

Related Mental Health Questions